MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM8OS
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Evaluation summary: one device was returned for investigation.A review of the device history record has been performed and no failure that may relate to the reported conditions have been noted.Especially the records related to the collagen casting and the collagen based film results and the mechanical testing of the textile batch were found within specifications.The visual examination of the 2 provided picture shows that during an open procedure.The textile knitting pattern seems to match with symbotex textile knitting pattern.However, the green flap is not visible, and the picture does not allow to detect if a collagen film was present and its state.Neither mesh failure nor adhesions to the mesh are visible.A piece of flat is visible on the mesh.However, we could not determine with the picture if this flat was protruding through the mesh.No fixation system is visible in the picture.Without the sample a detailed investigation could not be performed.The reported condition could not be confirmed.The reported information is too limited to determine the root cause or most probable cause of the reported incident and/or to determine if the incident is associated with a manufacturing or component discrepancy.It should be noted that the incident arrived ¿when they were getting to sew the patient up¿.Based on our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.Although a specific root cause analysis could not be performed, the incident is maintained in our database for a broader trend analysis.If additional information is obtained, or the sample is returned, we will re-open this investigation if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a ventral hernia procedure, the surgeon noted that the mesh was defective due to the fat was protruding through the mesh when it was sewn into the abdominal wall.Removed the reported mesh and replaced with a new a device.It was sutured and the skin was stapled back together.The surgical time was extended 45 minutes due to the product problem.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key8523296
Report Number9615742-2019-01363
Device Sequence Number2689560
Product Code FTL
UDI-Device Identifier10884521190627
UDI-Public10884521190627
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberSYM8OS
Device Catalogue NumberSYM8OS
Device Lot NumberPRK1515X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2019
Initial Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;